Wildfire, Wallowa County
- When
- August 2, 11:00 PM PST to August 31, 11:59 PM PST
- Where
- Wallowa County forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 45.445, -117.595 (the zone’s center; the record gives no point)
Inciweb.
A fire started just south of the town of Imnaha Oregon on August 3rd. The cause of the wildfire is unknown.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A fire started just south of the town of Imnaha Oregon on August 3rd. The cause of the wildfire is unknown. The 5 Mile Fire, located 20 miles northeast of Enterprise in the Imnaha River drainage, is currently over 4,000 acres in size, burning in steep terrain in grass and timber. It is located approximately 2 miles south of the town of Imnaha between the Imnaha River to the west, Hat Point Road to the East, High Camp Creek to the North, and Rippleton Creek to the South. The fire spread to 4,524 acres and was 95% contained as of August 22nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 2, 10:08 PM PST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1108 PM PDT SAT AUG 2 2014 .SHORT TERM...SHORT WAVE AND ASSOCIATED JET MOVING OVER THE FORECAST AREA TODAY. THUNDERSTORMS DEVELOPED ACROSS THE REGION THIS AFTERNOON AND HAVE CONTINUED INTO THE EVENING. MANY OF THE STORMS HAVE BEEN STRONG WITH HAIL AND HEAVY RAIN. EXPECT ACTIVITY TO CONTINUE THROUGH THE EVENING THEN DIMINISH AND MOVE OFF TO THE NORTHEAST OVERNIGHT. SIMILAR TO THE PAST SEVERAL NIGHTS A HEAVY CLOUD COVER FROM THE STORMS WILL KEEP LOWS ON THE WARM SIDE. THUNDERSTORMS ON SUNDAY WILL BE LIMITED TO A SMALLER AREA...MAINLY NORTHEAST OREGON MOUNTAINS. OTHERWISE PARTLY CLOUDY AND WARM WITH HIGHS MOSTLY IN THE 90S AGAIN. 94 .AVIATION...06Z TAFS. A FEW REMAINING SHOWERS POSSIBLE THROUGH 09Z AT PSC ALW PDT WITH CEILINGS 100-150. OTHERWISE SKIES ARE CLEARING. FOR SUNDAY MAINLY CLEAR SKIES. WINDS 5-15KT. && .PREV DISC... /ISSUED 244 PM PDT SAT AUG 2 2014/ SHORT TERM...TONIGHT THROUGH MONDAY...TWO UPPER LEVEL DISTURBANCES, ONE MOVING INTO SOUTHWEST BRITISH COLUMBIA AND ONE MOVING INTO SOUTH-CENTRAL OREGON, HAVE COME INTO PHASE THIS AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING FROM NORTH-CENTRAL OREGON INTO CENTRAL WASHINGTON THROUGH THE DAY SO FAR. SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER CROOK, GRANT AND WALLOWA COUNTIES AHEAD OF THE SOUTHERN DISTURBANCE. EXPECT SHOWERS AND STORMS TO BECOME SCATTERED OVER THESE AREAS WITH SOME OF THESE SCATTERED STORMS POSSIBLY MOVING IN TO THE COLUMBIA BASIN THIS EVENING. THUS WILL HAVE A LARGE PORTION OF THE AREA WITHIN SCATTERED COVERAGE INTO THE EVENING. SHEAR OF 35-40 KTS MAY ALLOW SOME OF THE STORMS TO BECOME STRONG AND WILL CONTINUE TO INDICATE THE POTENTIAL FOR LOCAL HAIL AND GUSTY WINDS IN THE SCATTERED COVERAGE AREAS. DRIER AIR WITH SLOWLY SHIFTING UPPER FLOW WILL LEAD TO A GRADUALLY END TO THE THREAT OF SHOWERS AND STORMS ACROSS OUR WASHINGTON ZONES AND MANY OF OUR OREGON ZONES LATE TONIGHT INTO SUNDAY MORNING. WARM CONDITIONS WITH LINGERING MOISTURE WILL STILL LEAD TO CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS FROM CENTRAL OREGON EAST TO GRANT COUNTY AND NORTH TO THE BLUES AND WALLOWA COUNTY. THESE SHOWERS/STORMS WILL MAINLY BE ISOLATED IN COVERAGE. THE PATTERN BECOMES MORE UNCERTAIN BY MONDAY. MODELS HAVE BEEN DIFFERING ON THE HANDLING OF A STRONG SUBTROPICAL WAVE MOVING OUT OF MEXICO. THE TRACK OF THIS SYSTEM WILL DETERMINE HOW FAR NORTH MOISTURE WILL PUSH INTO NORTHEAST AND CENTRAL OREGON MONDAY. FOR NOW WILL LEAN TOWARDS SOLUTIONS INDICATING A TRACK THROUGH NEVADA INTO SOUTHERN IDAHO. THIS PARTICULAR SOLUTION WOULD RESULT IN DECENT WEST TO NORTHWEST FLOW ALOFT THAT SUPPRESSES THE MOISTURE TO OUR SOUTHERN AND EASTERN EDGE ZONES. THUS WILL CONTINUE TO INDICATE A FEW SHOWERS AND STORMS IN THESE AREAS ONLY. 90 LONG TERM...MONDAY NIGHT THROUGH SATURDAY...AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINS OVER THE REGION MONDAY NIGHT THROUGH TUESDAY WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ALONG SOUTH SIDE OF THE OREGON MOUNTAINS. IT APPEARS THAT MUCH OF THE MOISTURE GET PUSHED EAST OF THE AREA THROUGH MUCH OF NEXT WEEK AS THE FLOW BECOMES MORE WEST TO NORTHWEST AT TIMES, BUT SOME SLIGHT CHANCE OF THUNDERSTORMS REMAINS ALONG THE SOUTH SIDE OF THE BLUE AND WALLOWA MOUNTAINS THROUGH WEDNESDAY. A WEAK WAVE OF LOW PRESSURE IS EXPECTED TO MOVE OVER MAINLY SOUTHWEST CANADA ON FRIDAY. THE ECMWF IS MORE AGGRESSIVE WITH IT, BUT STILL DRY ACROSS THE AREA. INCREASING SOUTHWEST FLOW BY NEXT SATURDAY AS MODEL AGREE ON A TROUGH ALONG THE WEST COAST. TEMPERATURES WILL BE ABOVE NORMAL THROUGH WEDNESDAY AND THEN MAY COOL SEVERAL DEGREES BY FRIDAY AND SATURDAY. 93 && .PRELIMINARY POINT TEMPS/POPS... PDT 68 98 66 99 / 30 10 10 10 ALW 73 99 71 100 / 30 10 10 10 PSC 68 101 65 102 / 30 10 10 10 YKM 66 97 63 99 / 20 10 10 10 HRI 67 100 64 101 / 30 10 10 10 ELN 61 100 60 102 / 20 10 10 10 RDM 56 94 55 93 / 30 20 20 20 LGD 62 93 62 93 / 30 20 20 20 GCD 66 96 62 95 / 30 20 20 20 DLS 67 96 65 96 / 10 10 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
625 PM PDT SAT AUG 2 2014
ORZ049-050-502-503-506-030200-
GRANDE RONDE VALLEY OR-NORTHERN BLUE MOUNTAINS OF OREGON
OR-OCHOCO-JOHN DAY HIGHLANDS OR-SOUTHERN BLUE MOUNTAINS OF OREGON
OR-WALLOWA COUNTY OR-
625 PM PDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND CENTRAL
UNION COUNTIES IN NORTHEAST OREGON UNTIL 700 PM PDT...
AT 618 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS OVER NORTHEASTERN GRANT COUNTY AND
SOUTHERN UNION COUNTY. THE STORMS ARE MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND HEAVY RAIN IS EXPECTED WITH THESE
STORMS.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4454 11885 4539 11823 4550 11780 4499 11803
4504 11810 4501 11820 4496 11823 4487 11822
4484 11830 4476 11827 4470 11850 4467 11849
4465 11837 4459 11830 4452 11837 4447 11835
4445 11841 4434 11844 4434 11845
TIME...MOT...LOC 0122Z 217DEG 17KT 4479 11853
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
722 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 7 SE BEND 43.98N 121.22W
08/02/2014 E1.00 INCH DESCHUTES OR TRAINED SPOTTER
&&
MVESCIOThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
Inciweb.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2014Every state in 2014This day in weather historyWarnings in Oregon, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536195.